MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R39,KII 15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R39,KII 15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R39
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: sleeve gastretomy.Event description: doctor [name] found it has leakage problem after he pulling out the cannula from trocar, followed by inserting 5 mm instrument and then he discovered a part of the sleeve (black one) and the whole transparent sleeve were in patient abdominal.He took out the 2 falling parts and let the nurse to resemble it, no extra fragments were found in abdominal.Product return expected.Additional information received via email on 08aug2021 from user facility: a 5mm grasper was used through the trocar.Type of intervention: he used another trocar of c0r39 (same lot, new one) afterward without defect this time.Patient status: procedures went on after changing for another trocar.
 
Event or Problem Description
Procedure performed: sleeve gastretomy event description: doctor [name] found it has leakage problem after he pulling out the cannula from trocar, followed by inserting 5 mm instrument and then he discovered a part of the sleeve (black one) and the whole transparent sleeve were in patient abdominal.He took out the 2 falling parts and let the nurse to resemble it, no extra fragments were found in abdominal.Product return expected.Additional information received via email on 08aug2021 from user facility: a 5mm grasper was used through the trocar.Type of intervention: he used another trocar of c0r39(same lot, new one) afterward without defect this time.Patient status: procedures went on after changing for another trocar.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black fragment.Visual inspection of the event unit confirmed that the shield, an internal plastic component of the seal, had separated from the seal.The black fragment matched the missing portion of the septum, an internal rubber component of the seal.The fragmented septum confirmed the complainant¿s experience of seal leakage.Based on the condition of the returned unit, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." septum fragmentation and seal leakage is not considered to be reportable as they are unlikely to cause or contribute to death or serious injury.The event is reportable due to the shield that had dislodged from the returned unit correction in g2: removed literature as a report source.

Brand Name
C0R39,KII 15X150MM Z-THR OPT SEP SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12316641
Report Number2027111-2021-00602
Device Sequence Number19628517
Product Code GCJ
UDI-Device Identifier00607915116446
UDI-Public(01)00607915116446(17)240208(30)01(10)1406389
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberC0R39
Device Catalogue Number101415901
Device Lot Number1406389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM GRASPER.